MAUDE Adverse Event Report: STRYKER GMBH LENGTHENER ASSEMBLY HOFFMANN II MICRO; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH LENGTHENER ASSEMBLY HOFFMANN II MICRO; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 4960-3-000
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the external fixator of the patient operated on (b)(6) was damaged on (b)(6).For replacement work by urgent arrangement on the day.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by the mishandling of the part and to its normal wear.The device and related documentation was examined, and the following points were found: it failed on two different laser welding seams.Both sites of failure were part of a 100% inspection, without any deviations found, all parts passed.Moreover, the part fully met the material specifications.Based on the points mentioned above, we assume that there was a handling error which led to the failure of the part.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "the external fixator of the patient operated on january 28 was damaged on april 12.For replacement work by urgent arrangement on the day.".

Brand Name
LENGTHENER ASSEMBLY HOFFMANN II MICRO
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11791033
Report Number0008031020-2021-00212
Device Sequence Number1021321
Product Code KTT
UDI-Device Identifier04546540492791
UDI-Public04546540492791
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4960-3-000
Device Catalogue Number49603000
Device Lot NumberL38958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;